MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical corporation received the reported information.The venting tube broke at its junction with the reservoir.The procedure outcome was not reported.The event occurred pre-treatment; therefore, no patient was involved or harmed.
 
Additional Manufacturer Narrative
G4: 510(k) no.: k130520.H6: investigation findings - code 3211 is based upon the evaluation of user facility information and the investigation of the photo provided; code 3221 is based upon no sample returned.The actual sample was not returned for evaluation; however, a photo was provided.Confirmation of the provided image: the l-shaped connector was found to be damaged.Simulation test: as a result of applying an instantaneous tensile load from the top of the reservoir to a factory-retained l-shaped connector, it was recognized that the l-shaped connector was in a different damaged condition from the provided image since the fitting part of it was bent and not broken.As a result of applying excessive clamping to a factory-retained l-shaped connector with a forceps, it was recognized that the l-shaped connector was in a different damaged condition from the provided image since it had a trace of a forceps, the broken surface became narrower, and the cavity was distorted.As a result of applying an impact load to a factory-retained l-shaped connector from the upper side of it, it was recognized that the l-shaped connector was in broken condition, which was similar to the condition in the provided image.The manufacturing record and the shipping inspection record of the actual device found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation results, no anomaly was found in the manufacturing records.The actual device could not be confirmed, and it was not possible to clarify the cause of the occurrence.It is considered possible that some kind of impact load was applied to the l-shaped connector, which led to damage based on the damage condition in the provided image.However, it was not possible to clarify exactly when the load was applied.Relevant instructions for use (ifu) reference: "the ifu (capiox fx25) indicates as follows, do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.If the product is dropped during set-up, do not use it.Replace with another device." terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24178020
Report Number9681834-2026-00001
Device Sequence Number9524652
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)280531(10)250618
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberCX*FX25RW
Device Lot Number250618
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown